Connect with others who understand.

sign up log in
About DiabetesTeam
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Metformin

Metformin

I used to take 2 metformin twice a day but the doctor has stopped it because I have chronic kidney disease. I have had erratic levels since stopping the pills my nurse is going to put me on insulin twice a day I’m very apprehensive about this can you kind people tell me what I should expect & what I can do to help myself thank you ann

A DiabetesTeam Member said:

I also have kidney disease, so was never able to take Metformin. I used insulin with no side effects at all.

posted almost 4 years ago
A DiabetesTeam Member said:

I have been on insulin for about 5 yrs now. I personally have had no effects from it. But what caught my eye was you taking metformin twice a day. I was never told about the kidney issue with it. My kidney's are holding steady, Now i'm going to talk to my Dr. about it.
What has you A1C been?

posted almost 4 years ago
A DiabetesTeam Member said:

There are lots of drugs on the market that have a warning about kidney disease. It means your Dr should take it under advisement when prescribing those drugs and monitor you carefully while you are on them.. I use Bydureon which has such a warning, but my kidneys are doing just fine with it. I always look up the drugs prescribed to me online and usually the first question I ask is "is this safe for my kidneys?". I was recently given Celebrex for post-op pain control and Meloxicam for shingles pain. Both are nsaid type anti-inflammatory meds (not to be taken at the same time). I was assured that they were ok for me to take and wouldn't damage my kidneys. I would add that these were both short term drugs, only used for a brief period of time.

posted almost 4 years ago
A DiabetesTeam Member said:

Drink plenty of water, you can get dehydrated fast

posted almost 4 years ago
A DiabetesTeam Member said:

I take insulin , humalog and basaglar and no pills. I have been doing this for 3 years now and not a problem.

posted almost 4 years ago
Already a Member? Log in